Main Article Content


Let G=(V,E) be a simple connected graph. For each ordered subset S={s_1,s_2,...,s_k} of V and a vertex u in V, we associate a vector Gamma(u/S)=(d(u,s_1),d(u,s_2),...,d(u,s_k)) with respect to S, where d(u,v) denote the distance between u and v in G. A subset S is said to be resolving set of G if Gamma(u/S) not equal to Gamma(v/S) for all u, v in V-S. The purpose of this paper is to introduce various types of r-sets and compute minimum cardinality of each set, in possible cases, particulary for paths, cycles, complete graphs and wheels.


simple resolving sets metric dimensions landmarks maximal resolving sets null resolving sets.

Article Details

Author Biographies

Badekara Sooryanarayana, Dr. Ambedkar Institute of Technology

Professor of Mathematics

Suma A.S.

Research Scholar

Department of Mathematics

Chandrakala S.B.

Research Scholar

Department of Mathematics

How to Cite
Sooryanarayana, B., A.S., S., & S.B., C. (2021). Certain Varieties of Resolving Sets of A Graph. Journal of the Indonesian Mathematical Society, 27(1), 103–114.


  1. F. Buckley and F. Harary, Distance in graphs, Addison-Wesley, (1990).
  2. J. Caceres, C. Hernando, M. Mora, I.M. Pelayoe, M.L. Puertas, C. Seara, D.R. Wood, On the metric dimension of some families of graphs, Electronic Notes in Discrete Mathematics, 14(22)(2005), 129-133.
  3. Gary Chartrand, Linda Eroh, Mark A. Johnson, and Ortrud R. Oellermann, Resolvability in graphs and the metric dimension of a graph, Discrete Appl. Math., 105(1-3)(2000), 99-113.
  4. Hartseld Gerhard and Ringel, Pearls in graph theory, Academic Press, USA, (1994).
  5. F. Harary and R.A. Melter, On the metric dimension of a graph, Ars. Combinatoria, 2(1976), 19 191-195.
  6. S. Khuller, B. Raghavachari and A. Rosened, Landmarks in graphs, Discrete. Appl. Math., 21(70) (1996), 217-229.
  7. Padma.M.M and Jayalakshmi M, Boundary values of rr; rr;Rr;Rr sets of certain classes of graphs, Theoretical Mathematics and Applications, 7(1) (2017), 29-39.
  8. Padma M M and Jayalakshmi M, On classes of rational resolving sets of derived graphs of a path, Far. East. J. Mathematical Sciences, 110(2) (2019), 247-259.
  9. A. Sebo and E. Tannier, On metric generators of graphs, Math. Opr. Res., 29(2) (2004), 383-393.
  10. B. Shanmukha, B. Sooryanarayana and K.S. Harinath, Metric dimention of wheels, Far East J. Appl. Math., 8(3) (2002), 217-229.
  11. P. J. Slater, Leaves of trees, In Proc. 6th Southeastern Conf. on Combinatorics, Graph Theory, and Computing, Congressus Numerantium,14(1975), 549-559.
  12. B. Sooryanarayana and Shanmukha B, A note on metric dimension, Far East J. Appl. Math., 5(3)(2001), 331-339.
  13. B. Sooryanarayana, On the metric dimension of graph, Indian. J. pure appl. Math., 29(4)(1998), 413-415.
  14. B. Sooryanarayana and Suma A. S, On classes of neighborhood resolving sets of a graph, Electronic Journal of Graph Theory and Applications, 6(1)(2018), 29-36.
  15. B. Sooryanarayana, Shreedhar K and Narahari N, Metric dimension of generalized wheels, Arab J.Math.Sci. 25(2)(2019), 131-144.
  16. Varaporn Saenpholphat and Ping Zhang, Connected resolvability of graphs, Czechoslovak Math. J., 53(128)(4)(2003), 827-840.